MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Death (1802); Low Blood Pressure/ Hypotension (1914); Reaction (2414)
Date of Event 03/16/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recx0547 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (recx0547) have been reported from the same facility in (b)(6).Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that a few hours after picc insertion the patient died.Facility stated uncomplicated basilic placement in ir suite under fluoroscopy.Facility reported use of more than 5 ml of chg.Picc was inserted at 14:48.Patient was stable after picc insertion.After procedure patient developed hypotension, coded and time of death was reportedly 17:25.Patient has a history of hepatic cirrhosis, dyslipidemia, severe arterial stenosis and hyponatremia.Facility alleges mast cell reaction contributed to reported event.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8500155
Report Number3006260740-2019-00827
Device Sequence Number16740200
Product Code LJS
UDI-Device Identifier00801741028113
UDI-Public(01)00801741028113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3295155
Device Lot NumberRECX0547
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR